News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: irregular discharge and itching


 lauren88 - Wed Sep 03, 2008 10:07 pm

I have been sexually active with a new partner for about 3 months. Previously my ex had came to me and said that he was approached by a girl who he had slept with that had chlamydia. He said he had gotten tested but was clean so I assumed I was ok.

Two days ago, my boyfriend was passing blood in his urine, had pain in his testicles and was feeling ill. I took him to the doctor and he deduced that the most possible cause was a kidney infection. That same day, i began having a dark brown discharge and severe vaginal itching, just at the entrance to the vagina. I have been having stomach cramps as well and an almost black discharge whilst i urinate. My previous period was unusual, i had it for two days and then it stopped for two before continuing on the fourth day. I have been on the pill for nearly 4 years (for acne) and have experienced thrush before, but always with a white discharge.

I was just wondering whether this is a serious problem? I have not been to see a gynecologist, but i have to make an appointment for a smear test soon. Can i put it off until my smear or do you recommend i go now? Can i use a hydrocordizone cream to relieve the itching? and also could any of these symptoms be related to chlamydia? i only found out my ex has lied to me before and im worried in case ive infected my boyfriend :(.

Thank you for all your help!
 Debbie Miller, RN - Tue Oct 14, 2008 6:58 pm

User avatar Hello,
Itching would be more likely associated with a yeast infection and you can treat this with an antifungal cream. If this is the correct diagnosis you will probably find relief with a couple days' use of the cream. Otherwise, yes, you can try hydrocortisone.

As for chlamydia, it would be wise to be tested. It can take up to six weeks or so for it to show up so that would be the ideal time to test for it (six weeks after relations that cause you concern).

It is impossible to say if this is what you have and it should be fine to ask at your regular appointment if that is coming up around this time.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here